“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 15854
School of Mathematics
  Title:   On rigidity of 3d asymptotic symmetry algebras
  Author(s):  Amir Farahmand Parsa (Joint with H. R. Safari and M. M. Sheikh-Jabbari)
  Status:   Published
  Journal: J. High Energ. Phys.
  Vol.:  143
  Year:  2019
  Pages:   1-51
  Supported by:  IPM
We study rigidity and stability of infinite dimensional algebras which are not subject to the Hochschild-Serre factorization theorem. In particular, we consider algebras appearing as asymptotic symmetries of three dimensional spacetimes, the BMS3, u(1) Kac-Moody and Virasoro algebras. We construct and classify the family of algebras which appear as deformations of BMS3, u(1) Kac-Moody and their central extensions by direct computations and also by cohomological analysis. The Virasoro algebra appears as a specific member in this family of rigid algebras; for this case stabilization procedure is inverse of the Inönü-Wigner contraction relating Virasoro to BMS3 algebra. We comment on the physical meaning of deformation and stabilization of these algebras and relevance of the family of rigid algebras we obtain.

Download TeX format
back to top
scroll left or right